Alert archive / Missouri / Flash Flood Warnings in 2015
Flash Flood Warning 45, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jul 3, 2015, 1:08 PM CDT for Webster County, Wright County, Missouri. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 3, 2015, 1:08 PM CDT (18:08 UTC)
- Expired
- Jul 3, 2015, 5:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Webster County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 51 km from the middle of the area, began a volume at 18:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 1:25 PM CDT | FLASH FLOOD | 6 Wsw Marshfield, MO | WATER OVER LOW WATER CROSSING AT GREENWOOD ROAD AT THE HEADWATERS OF THE POMME DE TERRE RIVER. WATER WAS RISING FAST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.1 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1215 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 505 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
847 WGUS53 KSGF 031808 FFWSGF MOC225-229-032200- /O.NEW.KSGF.FF.W.0045.150703T1808Z-150703T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 108 PM CDT FRI JUL 3 2015 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... WEBSTER COUNTY IN SOUTHWEST MISSOURI... WESTERN WRIGHT COUNTY IN SOUTHWEST MISSOURI... * UNTIL 500 PM CDT. * AT 104 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. RAINFALL AMOUNT AROUND AN INCH AND A HALF OVER THE PAST HOUR WERE REPORTED WITH THESE STORMS. SOME LOCATIONS MAY HAVE RECEIVED UP TO TWO INCHES WITH ADDITIONAL RAINFALL UP TO AN INCH POSSIBLE. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. LOCATIONS IN THE WARNING INCLUDE...DIGGINS...DUNCAN... ELKLAND...FORDLAND...GROVESPRING...HARTVILLE...MANSFIELD... MARSHFIELD...NIANGUA...NORTHVIEW...NORWOOD...ODIN...RADER... ROGERSVILLE AND SEYMOUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING. THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER CROSSINGS... ROUTE ZZ AT THE MYERS BRANCH NEAR RADER... GREENWOOD ROAD AT THE POMME DE TERRE HEADWATERS... ROUTE A JUST SOUTH OF MARSHFIELD... ROUTE Z AT FINLEY CREEK 3 MILES SOUTHEAST OF FORDLAND... GREENWOOD ROAD 5 MILES WEST OF MARSHFIELD. PRECAUTIONARY/PREPAREDNESS ACTIONS... FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES... DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE. && LAT...LON 3709 9306 3749 9307 3748 9258 3706 9235 $$ HATCH
1 follow-up statement
263 WGUS73 KSGF 032152 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 452 PM CDT FRI JUL 3 2015 MOC225-229-032202- /O.EXP.KSGF.FF.W.0045.000000T0000Z-150703T2200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WEBSTER MO-WRIGHT MO- 452 PM CDT FRI JUL 3 2015 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 500 PM CDT FOR WEBSTER AND WESTERN WRIGHT COUNTIES... EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED... PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 3709 9306 3749 9307 3748 9258 3706 9235 $$ WISE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 12:52 PM CDT, 16 minutes earlier.
Area forecast discussion, Jul 3, 12:52 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1252 PM CDT Fri Jul 3 2015 .SHORT TERM...(Today and Tonight) Issued at 240 AM CDT FRI JUL 3 2015 A stalled frontal boundary remains draped across the region this morning, with a few small clusters of elevated showers/thunderstorms developing across the area. These are in response to weak lift centered around 925 MB, along with the larger scale influence of a broad shortwave moving south through the upper Mississippi Valley. That frontal boundary will more or less remain stationary over the region during the day today, with scattered thunderstorms expected over much of the area today. Little or no severe weather is expected with this convection, though occasional heavy rain may be a concern, and certainly won't help the flood situation across the Ozarks. Along with the convection, abundant cloud cover will keep temperatures on the cool side for early July, with highs only in the low 80s. The aforementioned shortwave is expected to pass through the area this evening, which should (temporarily) bring rain chances down as shortwave ridging develops in its wake. A few showers may linger into the overnight hours over far southern Missouri, though this will be the exception rather than rule. The passage of the upper wave will also push the low level front a bit further south, allowing somewhat cooler and drier air to build into the area overnight. Lows tonight look to fall into the low to mid 60s, as dewpoints drop into the low 60s. With skies becoming at least partly cloudy, we'll need to watch for fog potential late tonight given recent rains. .LONG TERM...(Saturday through Thursday) Issued at 240 AM CDT FRI JUL 3 2015 The 4th of July is actually looking rather pleasant at this point, with highs in the low to mid 80s, and partly cloudy skies. With dewpoints remaining in the 60s, it should feel a bit more comfortable outside compared to the last few weeks. Thunderstorms will then increase again heading into Sunday, as a warm front lifts back north toward the area. Thunderstorms should be scattered in nature Sunday and Sunday night, but by Monday, convection should become rather widespread as a shortwave over the Dakotas pushes a front south toward the area. This front looks like it may stall out in the vicinity of southwestern Missouri and southeastern Kansas Monday night into Tuesday, as the overall upper level pattern becomes more zonal. It's still too early to talk specific rainfall amounts, but given already saturated soils, it won't take much to result in renewed flooding, and this will need to watched closely over the next few days. Daily thunderstorm chances will then continue through the remainder of the 7 day forecast. Right now it appears that temperatures will start to increase toward the end of the workweek, as upper level ridging builds east across Texas. This may result in temperatures returning to or above average by next weekend. && .AVIATION...(For the 18Z TAFS through 18Z Saturday Afternoon) Issued at 1248 PM CDT FRI JUL 3 2015 Scattered showers and storms will linger across the Ozarks through this evening bringing the potential for some limited impacts to aviators. Flight conditions overnight will be VFR with some areas of MVFR visibilities beginning around sunrise. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Boxell LONG TERM...Boxell AVIATION...Hatch
Hazardous weather outlook, Jul 3, 1:07 PM CDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 107 PM CDT FRI JUL 3 2015 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-041815- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 107 PM CDT FRI JUL 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. ELEVATED FLOODING RISK. ELEVATED LIGHTNING RISK. DISCUSSION... SCATTERED THUNDERSTORMS ARE EXPECTED THROUGHOUT THE AFTERNOON ACROSS THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. STORMS WILL BE MOST NUMEROUS ACROSS SOUTHERN MISSOURI AND SOUTHEASTERN KANSAS. WHILE NO WIDESPREAD SEVERE WEATHER IS EXPECTED...PERIODS OF HEAVY RAIN AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE. THE HEAVY RAIN ON TOP OF ALREADY SATURATED GROUND MAY CAUSE SOME ADDITIONAL ISOLATED FLASH FLOODING. RESIDUAL FLOODING OF CREEKS...STREAMS...AND RIVERS WILL CONTINUE TODAY FROM THE HEAVY RAIN THAT OCCURRED OVER THE PAST FEW DAYS. MANY LOW WATER CROSSINGS REMAIN IMPASSIBLE ACROSS THE MISSOURI OZARKS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. RESIDUAL FLOODING OF CREEKS...STREAMS AND MAIN STEM RIVERS WILL REMAIN POSSIBLE ON SATURDAY. THUNDERSTORM CHANCES WILL INCREASE ONCE AGAIN FROM THE WEST LATE SATURDAY NIGHT THROUGH THE DAY SUNDAY...CONTINUING INTO AT LEAST THE MIDDLE OF NEXT WEEK. LOCALLY HEAVY RAIN WILL BE POSSIBLE AT TIMES...WHICH COULD RESULT IN RENEWED FLOODING NEXT WEEK. HEAT INDICES WILL EXCEED 95 DEGREES AT TIMES NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) LINDENBERG
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 7:23 PM CDT | Special Weather Statement | SGF | Ozark | 37 min |
| Jul 3, 12:46 PM CDT | Flash Flood Warning | SGF | Douglas, Ozark | 4 hr |
| Jul 3, 1:35 PM CDT | Areal Flood Advisory | SGF | Barton, Jasper | 6 hr |
| Jul 3, 3:41 PM CDT | Flash Flood Warning | SGF | Barton, Jasper | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.